Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 104, NWS Brownsville, TX

July 27, 2007Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 27, 2007, 2:52 PM CDT for Cameron County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 2:52 PM CDT (19:52 UTC)
Expired
Jul 27, 2007, 3:45 PM CDT
In force
53 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2578 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 271956 CCA
FFWBRO
TXC061-272045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
252 PM CDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMERON COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SAN BENITO...PORT ISABEL...
  HARLINGEN...BROWNSVILLE...

* UNTIL 345 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH PADRE
  ISLAND...RIO HONDO...RANCHO VIEJO...LOS FRESNOS...LAGUNA VISTA...
  LAGUNA HEIGHTS AND COMBES

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2586 9773 2598 9707 2629 9724 2625 9782

$$

PHILO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:49 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 27, 1:49 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 PM CDT FRI JUL 27 2007

.DISCUSSION...AFTERNOON CONCERNS WILL BE CONCENTRATING ON PLACEMENT
AND POSSIBLE EXTENSION OF THE FLASH FLOOD WATCH BEYOND 7 PM. A
COASTAL SURFACE LOW PRESSURE TROUGH HAS BEEN THE FOCUS OF
THUNDERSTORM DEVELOPMENT THIS MORNING AND EARLY AFTERNOON. THE
STORMS HAVE BEEN SLOWLY BACK BUILDING SOUTHWEST ALONG THE TROUGH
WITH THE ASSISTANCE OF A STRONG UPPER DISTURBANCE ROUNDING THE
SOUTH END OF THE MID UPPER LOW THAT IS CENTERED OVER WEST CENTRAL
TEXAS. EXPECT THE COASTAL COUNTIES OF KENEDY...WILLACY AND CAMERON
TO SEE AN INCREASE IN THUNDERSTORMS EARLY IN THE AFTERNOON THEN
THE REMAINDER OF THE CWA ESPECIALLY BROOKS...STARR AND HIDALGO
SHOULD SEE AN INCREASE THROUGH THE LATER HALF OF THE AFTERNOON AND
THIS EVENING. THE COASTAL AREAS COULD SEE THE THUNDERSTORMS
PERSIST INTO THE EVENING AS THE TROUGH COULD TAKE ON A EAST TO
WEST ORIENTATION. WITH THIS MENTION WILL EXTEND THE WATCH UNTIL 10
PM. INITIATION OF THE NAM LOOKED GOOD AND DEPICTED THIS COASTAL
TROUGH BETTER THAN THE GFS. SO WILL BE TRENDING TOWARDS THE NAM
MODEL GUIDANCE WHICH SHOWS A HIGHER CHANCE OF RAIN. LOOKING AT THE
MOISTURE CONTENT...MORNING SOUNDING INDICATED PWS AT 2.33 INCHES
WHICH IS NEAR 150 PERCENT OF NORMAL. FORECAST SOUNDINGS SHOW PWS
TO REMAIN BETWEEN 2.25 AND 2.45 INCHES THROUGH SATURDAY NIGHT AND
STAYING ABOVE 2 INCHES THROUGH SUNDAY. THE MID LEVEL LOW REMAINS
STUCK BETWEEN A HIGH PRESSURE RIDGE OVER THE SOUTHERN ROCKIES AND
THE SUBTROPICAL HIGH OVER THE GULF. CURRENTLY THE LOW SEEMS LIKE
IT IS DRIFTING SLOWLY WEST AND COULD TAKE ON A MORE SOUTHERLY
MOVEMENT TONIGHT AND SATURDAY WHICH SHOULD INCREASE OR MAINTAIN
THE SOUTHERLY FLOW OVER THE CWA FURTHER EVIDENCE OF MAINTAINING
THE HIGHER MOISTURE CONTENT AND HIGHER CHANCE OF RAIN INSTEAD OF
DRYING OUT THE REGION. HAVE RAISED THE POPS TO LIKELY TONIGHT FOR
CENTRAL AND EASTERN COUNTIES AND HIGH END CHANCE FOR SATURDAY AND
MID CHANCE ON SUNDAY SPREADING THE HIGHER POPS EAST TO WEST EACH
DAY. MONDAY DOES LOOK DRIER AT THIS TIME IF THE LOW CONTINUES TO
DRIFT FATHER WESTWARD BUT ADDED LOW END POPS. LEFT THE REMAINDER
OF THE FORECAST PERIOD DRY UNTIL WE SEE WHAT DEVELOPS.
TEMPERATURES WILL BE ADJUSTED DOWNWARD STAYING BELOW NORMAL
THROUGH THE WEEKEND DUE TO THE INCREASE IN POPS...CLOUDS AND
CONTINUED WET SOIL CONDITIONS.

&&

.AVIATION...MAIN CONCERN THIS AFTERNOON IS CONVECTION BUILDING ALONG
THE COAST AND SPREADING INLAND. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO PERSIST MUCH OF THE AFTERNOON WITH MVFR OR IFR
CONDITIONS IN ANY THUNDERSTORM. SHOWERS MAY CONTINUE OVERNIGHT AND
BECOME MORE SCATTERED BY SATURDAY. WINDS WILL BE GENERALLY LIGHT
THROUGH THE PERIOD.

&&

.MARINE...AT 1PM BUOY 42020 REPORTED NORTH WINDS AT 8 KNOTS AND SEAS
AT 4.6 FEET. SEAS ARE EXPECTED TO REMAIN NEAR PRESENT LEVELS THROUGH
SATURDAY AND THEN SLOWLY DECREASE THROUGH MIDWEEK. WINDS ARE
EXPECTED TO BE GENERALLY LIGHT TO MODERATE THROUGH THE PERIOD.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THE NEXT COUPLE OF DAYS WITH
DRIER CONDITIONS EXPECTED BY EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  88  79  89 /  60  40  20  20
BROWNSVILLE          78  91  78  92 /  60  50  20  30
HARLINGEN            77  92  77  92 /  60  50  20  30
MCALLEN              77  93  77  93 /  60  50  20  30
RIO GRANDE CITY      78  93  76  94 /  40  50  30  40
SOUTH PADRE ISLAND   80  88  82  88 /  60  40  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR TXZ248>257.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

68/59
Hazardous weather outlook, Jul 27, 5:45 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
545 AM CDT FRI JUL 27 2007

TXZ248>257-281100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
545 AM CDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY REFORM OVER
PORTIONS OF DEEP SOUTH TEXAS LATER TODAY. SOME OF THESE
STRONGER THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL
THAT COULD RESULT IN THE FLOODING OF CREEKS...STREAMS...ROADS
AND LOW LYING AREAS. AS A RESULT...A FLASH FLOOD WATCH IS IN
EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS PORTIONS OF DEEP SOUTH TEXAS ON SATURDAY AND SUNDAY. HEAT
INDEX READINGS NEXT WEEK WILL INCREASE INTO THE 105 TO 115 DEGREE
RANGE ACROSS MUCH OF THE REGION.  NO OTHER HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:52 PM CDTFlash Flood WarningBROCameron53 min
Jul 27, 2:58 PM CDTSpecial Marine WarningBRO62 min
Jul 27, 3:02 PM CDTFlash Flood WarningBROKenedy, Willacy58 min
Jul 27, 3:45 PM CDTFlash Flood WarningBROCameron60 min
Jul 27, 4:00 PM CDTFlash Flood WarningBROBrooks, Hidalgo, Kenedy, Willacy60 min
Jul 27, 6:36 PM CDTSevere Thunderstorm WarningBROHidalgo36 min
Jul 27, 6:41 PM CDTFlash Flood WarningBROHidalgo64 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.